South Carolina, 2007

Damaging Wind in South Carolina, August 11, 2007

August 11, 2007 · NWS CHS · 1 event in 1 county or zone

Numerous outflow boundaries in combination with the sea breeze and the retreat of strong upper level ridging allowed numerous showers and thunderstorms to develop in a highly unstable environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Numerous outflow boundaries in combination with the sea breeze and the retreat of strong upper level ridging allowed numerous showers and thunderstorms to develop in a highly unstable environment.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 11, 8:27 PM EST, 13 minutes earlier.

Area forecast discussion, Aug 11, 8:27 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
927 PM EDT SAT AUG 11 2007

.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN WEST OF THE AREA
THROUGH NEXT WEEK. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT
WITH WEAK HIGH PRESSURE RETURNING FOR NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CONVECTIVE COMPLEX RESPONSIBLE FOR PRODUCING WIND DAMAGE ACROSS A
GOOD PORTION OF SOUTHEAST GEORGIA EARLIER THIS AFTERNOON AND
EVENING HAS SHIFTED SOUTH OF THE AREA. WHILE THE ATMOSPHERE HAS
STABILIZED IN THE WAKE OF THESE STORMS...SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE PEE DEE ARE DROPPING SOUTH INTO THE AREA
AHEAD OF A COLD FRONT. THE ATMOSPHERE REMAINS QUITE UNSTABLE
ACROSS SOUTHEAST SOUTH CAROLINA...SO EXPECT A POTENTIAL FOR A FEW
STRONG STORMS TO DEVELOP...WITH GUSTY WINDS...FREQUENT LIGHTNING
AND HEAVY RAINFALL THE MAIN THREATS. THE SCATTERED SHOWERS AND
THUNDERSTORMS WILL SHIFT FROM SOUTHEAST SOUTH CAROLINA BACK INTO
SOUTHEAST GEORGIA LATE TONIGHT AS THE COLD FRONT CONTINUES TO
PROCEED THROUGH THE FORECAST AREA.

ALL EXCESSIVE HEAT WARNINGS/HEAT ADVISORIES HAVE BEEN CANCELLED AS
HEAT INDEX VALUES CONTINUE TO FALL AND ARE BELOW CRITERIA AT ALL
LOCATIONS. HAVE ADJUSTED FORECAST HOURLY TEMPERATURES TO REFLECT
THE RAIN-COOLED AIRMASS WHICH IS IN PLACE ACROSS SOUTHEAST
GEORGIA THIS EVENING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE COLD FRONT WILL DISSIPATE SOUTH OF THE AREA ON SUNDAY. THERE
WILL BE ENOUGH OF AN AIRMASS CHANGE TO ALLOW HIGHS TO ONLY GET
INTO THE LOWER TO MID 90S. THESE TEMPERATURES COMBINED WITH
DEWPOINTS IN THE LOWER TO MID 70S WILL RESULT IN HEAT INDEX VALUES
OF 100-105 IN THE TRI-COUNTY AREA...AND AROUND 105 ELSEWHERE.
SINCE THESE VALUES ARE ONLY MARGINAL...WILL NOT ISSUE A HEAT
ADVISORY AT THIS TIME FOR SUNDAY...ALTHOUGH ONE MAY BE ISSUED FOR
A PORTION OF THE AREA WITH LATER FORECASTS. ISOLATED CONVECTION IS
POSSIBLE SUNDAY AFTERNOON INTO SUNDAY EVENING...ALTHOUGH SCATTERED
COVERAGE IS POSSIBLE IN FAR SOUTHERN PORTIONS OF THE FORECAST AREA
CLOSER TO THE DISSIPATING FRONTAL BOUNDARY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE FCST AREA WILL REMAIN ON THE ERN PERIPHERY OF THE MID AND UPPER
RIDGE THAT HAS RETROGRADED TO THE W EARLY IN THE WEEK...AND THE LONG
WAVE TROUGH OVER THE WRN ATLC. AT THE SURFACE...THE REMNANTS OF THE
COOL FRONT WILL DISSIPATE NEAR OR S OF THE AREA MON...WITH A WEAK
SURFACE TROUGH TO MOVE THROUGH MON NIGHT...WITH A WEAK PRES PATTERN
TO DEVELOP TUE.

FOR THE MID AND LATTER HALF OF THE WEEK...THE RIDGE WILL BEGIN TO
BUILD E AGAIN WITH SLOWLY RISING HEIGHTS...WHILE THE ATLC RIDGE AT
THE SURFACE AND LOW LEVELS WILL GRADUALLY MAKE ITS RETURN ACROSS THE
REGION.

FOCUS FOR CONVECTION DURING MUCH OF THE WEEK LOOKS TO BE THE SEA
BREEZE...SO AT THIS TIME WE ARE NOT FORECASTING ANYTHING MORE THAN
SLIGHT CHANCE TO CHANCE POPS. HOWEVER...A WEAK SHORT WAVE AND
SURFACE TROUGH LOOKS TO MOVE THROUGH FROM THE NW MON NIGHT...AND
COULD ENHANCE PRECIP CHANCES SHOULD IT MOVE IN BEFORE SUNSET MON
EVE. THIS WILL NEED TO BE WATCHED IN LATER FCSTS.

TEMPS DO NOT LOOK TO BE AS HIGH AS THE RECENT HOT WX...BUT STILL
ABOVE NORMAL LEVELS THROUGHOUT THE WEEK. LOOK FOR MAX TEMPS TO CLIMB
INTO THE MID AND UPPER 90S EACH AFTN...BUT THE SEA BREEZE WILL HOLD
COASTAL TEMPS DOWN CLOSER TO 90. NIGHT TIME MINS WILL GENERALLY BE
IN THE LOWER TO MIDDLE 70S...EXCEPT HIGHER ALONG THE SHORELINE.

WILL NEED TO KEEP AN EYE ON THE TROPICS NEXT WEEKEND...TO SEE WHAT
BECOMES OF THE STRONG WAVE THAT HAS RECENTLY MOVED OFF THE AFRICAN
COAST.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
CONSIDERABLE MID AND LEVEL DEBRIS CLOUDS ACROSS BOTH TERMINALS THIS
EVE WILL GRADUALLY THIN AND DISSIPATE TONIGHT. PRECIP LOOKS TO HAVE
ENDED AT KSAV...BUT CLUSTERS OF SHRA/TSRA DEVELOPING N OF KCHS THIS
EVE ALONG THE COOL FRONT. THUS WE COULD SEE THIS ACTIVITY IMPACTING
THE KCHS TERMINAL BETWEEN 01Z AND 05Z. CURRENT 00Z TAF HAS
CUMULONIMBUS CLOUDS AND VCTS DURING THIS TIME...BUT POTENTIAL DOES
EXIST FOR GUSTY WINDS AND MVFR CONDITIONS SHOULD A TSRA IMPACT THE
IMMEDIATE AREA.

LATER TONIGHT WILL NEED TO KEEP WATCH FOR POSSIBLE MVFR CONDITIONS
AT BOTH SITES SHOULD CLOUDS DISSIPATE ENOUGH TO ALLOW FOR LOW
STRATUS AND/OR LIGHT FOG TO FORM.

CURRENT INDICATIONS ARE FOR VFR WEATHER AT BOTH TERMINALS ON
SUN...BUT WITH FRONTAL BOUNDARY IN THE AREA AND INTERACTION WITH THE
SEA BREEZE THERE IS A SMALL CHANCE OF TSRA AT EITHER SITE IN THE
AFTN. PROBABILITY IS TOO LOW AT THIS TIME TO INCLUDE IN THE 00Z
TAFS.

LIGHT WINDS EARLY IN THE FCST PERIOD WILL BECOME NE OVERNIGHT OR SUN
MORNING...BEFORE VEERING TO E WITH THE SEA BREEZE IN THE AFTN.

EXTENDED AVIATION OUTLOOK...
MAINLY VFR CONDS ARE EXPECTED SUN THROUGH THU...WITH A CHANCE OF
SEEING VSBYS DROP TO MVFR OR IFR LEVELS DURING THE EARLY MRNG HRS
AND DURING AFTN/EVE CONVECTION.

&&

.MARINE...
FROPA STLIL LOOKS TO OCCUR LATE TNGT THRU TMRW MRNG FROM N TO S
ACRS THE WATERS. WILL LOOKS FOR A MINOR TIGHTENING OF THE PRES
GRAD AHEAD OF THE FNT...WHICH MAY AT TIMES PUSH WIND SPEEDS INTO
THE 15-20 KT RANGE...BUT WITH ALL AREA BUOYS AND SHORELINE SITES
AOB 12 KT AM NOT QUITE READY TO PUT UP ANY SCEC HEALINES. WITH THE
FROPA...WINDS MAY SURGE FROM THE NE BUT WLIL NEED TO SEE WHAT
HAPPENS UPSTREAM BEFORE MAKING ANY UPWARD ADJUSTMENTS IN CURRENTLY
ADVERTISED WIND SPEEDS. WILL ALSO NEED TO KEEP AN EYE ON WAVE
HEIGHTS AS ANY NELY SURGE COULD BE RESPONSIBLE FOR PUSHING SEAS
NEAR THE 6 FOOT MARK. FOR NOW...WILL KEEP WITH A BLEND OF
PERSISTENCE AND LATEST WW3 GUIDANCE WHICH CAPS WAVES AT 5 FT IN
THE OUTER GA WATERS AND 4 FT FOR ALL WATERS WITHIN 20 NM OF SHORE.

NO MAJOR CONCERNS AT PRESENT FOR THE MARINE COMMUNITY THROUGH THE
WEEK...ALTHOUGH DEPENDING UPON THE STRENGTH AND TIMING OF THE
SURFACE TROUGH ASSOCIATED WITH THE SHORT WAVE EXPECTED MON
NIGHT...WE MAY NEED TO ADJUST SOME WIND FCSTS AT A LATER TIME.
THEREAFTER THE ATLC RIDGE WILL GRADUALLY MAKE IT RETURNS AND LOOKING
AT A MOSTLY SLY FLOW FOR TUE THROUGH THE END OF THE WEEK.

ALTHOUGH WE DO NEED TO WATCH FOR SOME ENHANCEMENT OF WINDS WITH THE
AFTN SEA BREEZE AND NOCTURNAL SURGES...FOR THE MOST PART WINDS WILL
REMAIN 15 KT OR LESS...WITH SEAS NO HIGHER THAN 3 OR 4 FT.

&&

.CLIMATE...
RECORD HIGH MINIMUMS FOR SUNDAY...
CHARLESTON AIRPORT   81/1941
DOWNTOWN CHARLESTON  83/1999
SAVANNAH AIRPORT     78/1999

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

MARINE...JPC
Hazardous weather outlook, Aug 11, 6:09 PM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT SAT AUG 11 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-122315-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
709 PM EDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS..A FEW THUNDERSTORMS EARLY TONIGHT COULD
BECOME STRONG...PRODUCING GUSTY WINDS...CLOUD TO GROUND LIGHTING
AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...HEAT INDICES MAY REACH AROUND 105 DEGREES ACROSS
PARTS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THROUGH
FRIDAY. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS MAY
EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS CURRENTLY NOT ANTICIPATED.

AMZ330-350-352-354-374-122315-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
709 PM EDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...A FEW THUNDERSTORMS COULD BECOME STRONG
ACROSS THE COASTAL WATERS TONIGHT...PRODUCING GUSTY WINDS...CLOUD
TO WATER LIGHTNING AND VERY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE DO REQUEST ANY REPORTS OF CONDITIONS OVER THE MARINE AREA TONIGHT.

33/JAQ

In the hours before

Local storm report, Aug 11, 5:17 PM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     REIDSVILLE              32.09N 82.12W
08/11/2007                   TATTNALL           GA   COUNTY OFFICIAL

            COUNTY WARNING POINT REPORTS SEVERAL TREES DOWN IN
            REIDSVILLE. TIME ESTIMATED BASED ON RADAR.

&&

33
Special weather statement, Aug 11, 5:30 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SAT AUG 11 2007

GAZ138-112330-
INLAND LIBERTY-
630 PM EDT SAT AUG 11 2007

...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 730 PM
EDT...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR SCREVEN FORK...OR
ABOUT 9 MILES SOUTHEAST OF HINESVILLE...MOVING SOUTH AT 5 MPH.

AREAS IN AND AROUND ALLENHURST...CROSSROADS...FLEMINGTON...FORT
STEWART...GUM BRANCH...HINESVILLE...MCINTOSH...RETREAT...
RICEBORO...SUNBURY...MIDWAY AND HALFMOON LANDING WILL BE IMPACTED
THROUGH 730 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

THIS THUNDERSTORM IS ALSO PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Aug 11, 6:30 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     2 NW WEFANIE            31.79N 81.84W
08/11/2007                   LONG               GA   LAW ENFORCEMENT

            1 TREE FELL DOWN ON A POWERLINE NEAR THE INTERSECTION OF
            RYEPATCH ROAD AND HIGHWAY 301.

&&

DPB
Special weather statement, Aug 11, 7:06 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT SAT AUG 11 2007

SCZ045-050-120100-
BERKELEY-CHARLESTON-
806 PM EDT SAT AUG 11 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 9 PM EDT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR NEWLAND...OR
ABOUT 9 MILES NORTHWEST OF MCCLELLANVILLE...MOVING SOUTH AT 15 MPH.

AREAS IN AND AROUND SHULERVILLE...SIMMONSVILLE AND WAMBAW CORNER
WILL BE IMPACTED THROUGH 9 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 11, 8:14 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT SAT AUG 11 2007

SCZ045-050-120215-
BERKELEY-CHARLESTON-
914 PM EDT SAT AUG 11 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 1015 PM EDT...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR CHARITY...OR
ABOUT 11 MILES EAST OF GOOSE CREEK...MOVING SOUTH AT 20 MPH.

AREAS IN AND AROUND AWENDAW...CAINHOY...CHARLESTON AIRPORT...DANIEL
ISLAND...GOOSE CREEK...HANAHAN...HUGER...MOUNT PLEASANT...NORTH
CHARLESTON...SULLIVANS ISLAND AND WANDO WILL BE IMPACTED THROUGH 1015
PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 11, 8:26 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
926 PM EDT SAT AUG 11 2007

SCZ050-120230-
CHARLESTON-
926 PM EDT SAT AUG 11 2007

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 1030 PM
EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
PHILIP...OR ABOUT 9 MILES EAST OF GOOSE CREEK...MOVING SOUTH AT 25
MPH.

AREAS IN AND AROUND CHARLESTON...CHARLESTON AIRPORT...HANAHAN...JAMES
ISLAND...MOUNT PLEASANT...NORTH CHARLESTON...SHADOWMOSS...SULLIVANS
ISLAND AND WEST ASHLEY WILL LIKELY BE IMPACTED THROUGH 1030 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 100 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berkeley

When
August 11, 8:40 PM EST
Where
Berkeley County, 1.87 mi WSW of Mt Holly
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.020, -80.060

Several trees were reported down just east of College Park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52271.